MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number MX9166
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report that there was a leak from the air-eliminating filter was confirmed on one of the two received extension sets.A leak was observed at set 2¿s 0.2 micron filter vent.The sets were visually inspected for obvious damage such as cracks, kinks, holes, and tears in the tubing and their components.No anomalies or evidence of damage were observed on the filters or the sets upon visual inspection.Functional testing was performed and small droplets were immediately observed leaking from the 0.2 micron filter¿s air vent (termed ¿weeping out¿), confirming the customer¿s report of a leak at the air-eliminating filter.No other leaks were observed the root cause of the leak was not identified.Although the root cause was not definitively determined, the probable identified cause of the observed filter vent leak was due to clog/oversaturation of the filter and the time of use from which the fluid flow was restricted.
 
Event or Problem Description
It was reported that during a tpn infusion there was a leak from the air-eliminating filter.There were 2 occurrences, using 2 separate filters, with the same lot number.The filtered leaked from the back side of the built-in "circle area".Both incidents involved the same patient.On the first occurrence, the filter was attached for approximately 10 hours and on the second occurrence, it was attached for 6 hours.It was confirmed there was no patient harm.

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9193888
Report Number9616066-2019-02845
Device Sequence Number2409637
Product Code FPA
UDI-Device Identifier10885403237652
UDI-Public10885403237652
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model NumberMX9166
Device Catalogue NumberMX9166
Device Lot Number19017181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1